Alert archive / Washington / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Seattle, WA
NWS Seattle, WA issued this winter weather advisory at Mar 8, 2011, 3:17 AM PST. It took effect at Mar 8, 2011, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 3:17 AM PST (11:17 UTC)
- In effect from
- Mar 8, 2011, 4:00 AM PST
- Expired
- Mar 8, 2011, 4:09 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS46 KSEW 081117 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 317 AM PST TUE MAR 8 2011 WAZ518-519-082300- /O.NEW.KSEW.WW.Y.0021.110308T1200Z-110309T0200Z/ /O.NEW.KSEW.WS.A.0006.110309T1400Z-110311T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 317 AM PST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT FOR THE NORTH AND CENTRAL CASCADES ABOVE 1500 FEET UNTIL 6 PM PST THIS EVENING... ...WINTER STORM WATCH IN EFFECT ABOVE 4000 FEET FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM THIS EVENING. A WINTER STORM WATCH ABOVE 4000 FEET HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE. * ACCUMULATIONS...5 TO 10 INCHES OF NEW SNOW IS LIKELY BY LATE TODAY. EXPECT A TOTAL OF 1 TO 2.5 FEET OF NEW SNOW TO FALL FROM THE STORMS THAT WILL AFFECT THE AREA WEDNESDAY AND THURSDAY. THE HEAVIEST SNOW WILL OCCUR ABOVE THE 4000 FOOT LEVEL AND ON THE SOUTHWEST FACING SLOPES WITH THESE SYSTEMS. AMOUNTS IN THE LOWER PASSES...SUCH AS SNOQUALMIE...WILL BE MUCH LESS. IN ADDITION TO THE SNOW...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE EXPOSED RIDGES WEDNESDAY AND THURSDAY. * TIMING...A SYSTEM MOVING ACROSS THE STATE TODAY WILL BRING SOME SNOW TO THE AREA. EXPECT THE SNOW TO END OR TAPER OFF TO FLURRIES TONIGHT BEFORE INCREASING AND BECOMING LOCALLY HEAVY WEDNESDAY MORNING. * MAIN IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES IN THE PASSES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. && $$ WAZ513-082300- /O.NEW.KSEW.WS.A.0006.110309T0800Z-110311T0200Z/ OLYMPICS- 317 AM PST TUE MAR 8 2011 ...WINTER STORM WATCH IN EFFECT FOR THE OLYMPICS ABOVE 3500 FEET FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. * SOME AFFECTED LOCATIONS...HURRICANE RIDGE. * ACCUMULATIONS...A TOTAL OF 1.5 TO 3 FEET OF NEW SNOW IS ANTICIPATED TO FALL ON THE SOUTHWEST FACING SLOPES ABOVE 3500 FEET FROM STORMS THAT WILL AFFECT THE AREA WEDNESDAY AND THURSDAY. IN ADDITION TO THE LOCALLY HEAVY SNOW...ANTICIPATE STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE EXPOSED RIDGES LATE TONIGHT THROUGH THURSDAY MORNING. * TIMING...SNOW WILL INCREASE LATE TONIGHT AND BECOME HEAVY AT TIMES BEFORE TAPERING OFF WEDNESDAY AFTERNOON BEHIND A COLD FRONT. EXPECT THE SNOW TO PICK UP AGAIN AND BECOME LOCALLY HEAVY LATE WEDNESDAY...CONTINUING THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WINTER WEATHER. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
318 WWUS46 KSEW 090002 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 402 PM PST TUE MAR 8 2011 WAZ518-519-091230- /O.CAN.KSEW.WW.Y.0021.000000T0000Z-110309T0200Z/ /O.UPG.KSEW.WS.A.0006.110309T1400Z-110311T0200Z/ /O.NEW.KSEW.WS.W.0005.110309T1400Z-110310T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 402 PM PST TUE MAR 8 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY FOR THE NORTH AND CENTRAL WASHINGTON... ...THE WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW FOR THE NORTH AND CENTRAL WASHINGTON CASCADES ABOVE 3500 FEET...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE ON MOUNT RAINIER. * ACCUMULATIONS...8 TO 14 INCHES OF NEW SNOW IS EXPECTED ABOVE 3500 FEET ON WEDNESDAY WITH THE HIGHEST AMOUNTS AT MOUNT BAKER AND AT PARADISE AT MOUNT RAINIER. IN ADDITION TO THE SNOW...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE EXPOSED RIDGES WEDNESDAY. ANOTHER SYSTEM WILL ARRIVE ON THURSDAY WITH THE POSSIBILITY OF MORE HEAVY SNOW. * TIMING...THE WARM FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING FOLLOWED BY THE COLD FRONT WEDNESDAY AFTERNOON. EXPECT THE STEADY SNOW TO CHANGE OVER TO SNOW SHOWERS WEDNESDAY NIGHT. * MAIN IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES IN THE HIGHER PASSES ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ WAZ513-090115- /O.CAN.KSEW.WS.A.0006.110309T0800Z-110311T0200Z/ OLYMPICS- 402 PM PST TUE MAR 8 2011 ...WINTER STORM WATCH IS CANCELLED FOR THE OLYMPICS. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER STORM WATCH FOR THE OLYMPICS. NEW SNOW TOTALS ON WEDNESDAY ARE EXPECTED TO REMAIN BELOW 12 INCHES. $$ WWW.WEATHER.GOV/SEATTLE
397 WWUS46 KSEW 090010 CCA WSWSEW URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 409 PM PST TUE MAR 8 2011 WAZ518-519-091245- /O.CAN.KSEW.WW.Y.0021.000000T0000Z-110309T0200Z/ /O.UPG.KSEW.WS.A.0006.110309T1400Z-110311T0200Z/ /O.COR.KSEW.WS.W.0005.110309T1400Z-110310T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 409 PM PST TUE MAR 8 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY FOR THE NORTH AND CENTRAL WASHINGTON CASCADES... ...THE WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW FOR THE NORTH AND CENTRAL WASHINGTON CASCADES ABOVE 3500 FEET...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...MOUNT BAKER AND PARADISE ON MOUNT RAINIER. * ACCUMULATIONS...8 TO 14 INCHES OF NEW SNOW IS EXPECTED ABOVE 3500 FEET ON WEDNESDAY WITH THE HIGHEST AMOUNTS AT MOUNT BAKER AND AT PARADISE AT MOUNT RAINIER. IN ADDITION TO THE SNOW...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE EXPOSED RIDGES WEDNESDAY. ANOTHER SYSTEM WILL ARRIVE ON THURSDAY WITH THE POSSIBILITY OF MORE HEAVY SNOW. * TIMING...THE WARM FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING FOLLOWED BY THE COLD FRONT WEDNESDAY AFTERNOON. EXPECT THE STEADY SNOW TO CHANGE OVER TO SNOW SHOWERS WEDNESDAY NIGHT. * MAIN IMPACTS...TRAVEL MAY BE DIFFICULT AT TIMES IN THE HIGHER PASSES ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ WAZ513-090115- /O.CAN.KSEW.WS.A.0006.110309T0800Z-110311T0200Z/ OLYMPICS- 409 PM PST TUE MAR 8 2011 ...WINTER STORM WATCH IS CANCELLED FOR THE OLYMPICS. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER STORM WATCH FOR THE OLYMPICS. NEW SNOW TOTALS ON WEDNESDAY ARE EXPECTED TO REMAIN BELOW 12 INCHES. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter weather advisory went out at Mar 8, 3:03 AM PST, 14 minutes earlier.
Area forecast discussion, Mar 8, 3:03 AM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
303 AM PST TUE MAR 8 2011
.SYNOPSIS...THE FIRST IN A SERIES OF PACIFIC STORMS WILL AFFECT THE
REGION TODAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SWEEP
ACROSS THE AREA LATER THIS MORNING...WITH THE STEADY PRECIPITATION
TAPERING OFF TO SCATTERED SHOWERS BEHIND IT. A STRONGER STORM WILL
AFFECT THE REGION ON WEDNESDAY...FOLLOWED BY A SIMILAR STRENGTH
SYSTEM ON THURSDAY. THESE STORMS PROMISE TO BRING WINDY CONDITIONS
TO THE AREA AS WELL AS LOCALLY HEAVY SNOW IN THE MOUNTAINS.
&&
.SHORT TERM...
AN UPPER...SHORT WAVE TROF AND ASSOCIATED CDFNT WILL SWEEP ACROSS
THE AREA TODAY AND WILL LIKELY DUMP 5 TO 10 INCHES OF NEW SNOW ON
THE CASCADES. THIS SYSTEM WILL HERALD IN THE START OF A WET AND
UNSETTLED WEATHER PATTERN FOR THE PAC NW THIS WEEK. THE NEXT PAC
STORM DUE TO AFFECT THE REGION ON WED WILL BE MUCH STRONGER...
RESULTING IN WINDY CONDITIONS...ESPECIALLY OVER THE COAST AND N
INTERIOR...AS WELL AS HEAVY PRECIP ON THE S OR SW FACING SLOPES OF
THE CASCADES AND OLYMPIC RANGE. PRECIP AMOUNTS ON THE S OR SW FACING
SLOPES OF THE CASCADES AND OLYMPICS WILL PROBABLY RESULT IN SNOWFALL
AMOUNTS REACHING WINTER STORM WARNING CRITERIA...HENCE THE ISSUANCE
OF A WATCH FOR THESE AREAS ABOVE 3500 FT.
THE WMFNT WILL LIFT N ACROSS THE CWA OVERNIGHT...WITH THE CDFNT
FOLLOWING WED AFTERNOON. AT THIS TIME...IT APPEARED THAT WIND SPEEDS
WILL STAY BELOW HIGH WIND WATCH CRITERIA ON THE COAST WITH THE WED
SYSTEM BUT SPEEDS WILL LIKELY REACH ADVISORY CRITERIA OVER THE N
INTERIOR WED MORNING.
LOOK FOR ANOTHER STRONG AND WET SYSTEM TO AFFECT THE REGION ON THU.
THE ASSOCIATED WMFNT IS EXPECTED TO LIFT N ACROSS THE AREA WED
NIGHT...FOLLOWED BY THE CDFNT THU AFTERNOON. WILL NEED TO WATCH THE
TRACK OF THE SFC LOW WITH THIS SYSTEM AS IT COULD RESULT IN HIGH
WINDS ON THE COAST ON THU. THIS SYSTEM WILL ALSO BRING MORE HEAVY
PRECIP TO THE SW FACING SLOPES OF THE CASCADES AND OLYMPICS...WITH
HEAVY SNOW FALLING MAINLY ABOVE 3500 FEET. WILL ALSO NEED TO MONITOR
THE SKOKOMISH RIVER AS ACCUMULATIVE RAINFALL AMOUNTS ON THIS BASIN
COULD DRIVE THIS RIVER NEAR OR TO FLOOD STAGE BY LATE THU. AT ANY
RATE...LATER SHIFTS WILL NEED TO CONSIDER ISSUING A FLOOD WATCH FOR
THIS AREA IF TRENDS CONTINUE.
.LONG TERM...
AN ACTIVE WEATHER PATTERN WILL CONTINUE DURING THIS PERIOD DUE TO
A SERIES OF PAC STORMS MOVING ACROSS THE AREA. THERE MAY BE A LULL
IN THE ACTIVITY ON FRI AS A WMFNT OFFSHORE STALLS BEFORE MOVING
INLAND. A POTENTIALLY STRONG AND WET SYSTEM MAY AFFECT THE REGION
EARLY NEXT WEEK...EITHER SUNDAY OR MON DEPENDING ON WHICH MODEL TO
BELIEVE. SINCE THE TIMING OF THESE SYSTEMS WERE STILL UNCERTAIN
WILL KEEP THE INHERITED BROADBRUSH FORECAST GOING FOR THIS PERIOD.
FELTON/05
&&
.HYDROLOGY...
THE WEATHER PATTERN WILL EVOLVE INTO A WET ONE TODAY AND THEN
PERSIST THROUGH AT LEAST THE FIRST PART OF NEXT WEEK. AT THIS
TIME...IT DOES NOT APPEAR THAT A MAJOR FLOOD-PRODUCING PATTERN WILL
DEVELOP DUE TO THE PROGRESSIVE NATURE OF THE PAC STORMS AND THE
RELATIVELY LOW FREEZING LEVELS.
RAINFALL AMOUNTS DURING THE WED/THU TIME FRAME WILL LIKELY DRIVE THE
UNIQUELY FLOOD-PRONE SKOKOMISH RIVER TO AT LEAST ADVISORY LEVEL OR
15.5 FT OR PERHAPS FLOOD STAGE /16.5 FT/ POSSIBLY AS EARLY AS LATE
THU.
FLOODING IS NOT EXPECTED ON ANY OF THE OTHER AREA RIVERS /EXCEPT
POSSIBLY THE SKOKOMISH/...INCLUDING THE GREEN...DURING THE NEXT TEN
DAYS. FELTON/05
&&
.AVIATION...A FRONT WILL MOVE ONSHORE THIS MORNING WITH WESTERLY
FLOW ALOFT. AIR MASS STABLE AND MOIST. AT THE SURFACE STRONG
SOUTHEAST PRESSURE GRADIENTS WILL TURN ONSHORE THIS AFTERNOON.
CEILINGS WILL FALL TO 2-4K FT THIS MORNING LATE AND REMAIN AROUND
THERE MOST OF THE DAY IN RAIN AND SHOWERS. SOME MINOR VISIBILITY
RESTRICTIONS AROUND FRONTAL PASSAGE...WHICH APPEARS TO BE 18Z-21Z.
SOME IMPROVEMENT IN CEILINGS THIS AFTERNOON.
KSEA...DISCUSSION ABOVE APPLIES. SOUTHEAST WIND 5-10 KT EARLY THIS
MORNING WILL INCREASE LATER IN THE MORNING. A FEW HOURS OF GUSTY
SOUTHWEST WIND 12-22 KT ARE LIKELY THIS AFTERNOON AND EVENING. CHB
&&
.MARINE...FRONT IS BRINGING SMALL CRAFT ADVISORY SOUTHERLY WINDS TO
THE AREA THIS MORNING. A SURGE OF WESTERLIES DOWN THE STRAIT IS
LIKELY THIS AFTERNOON AND EVENING. AT THIS POINT THE WINDS SEEM
LIKELY TO STAY BELOW GALE FORCE.
A STRONGER FRONT WILL LIKELY BRING SOUTHERLY GALES TO MOST WATERS
WEDNESDAY. ANOTHER FRONT WILL AGAIN INCREASE PRESSURE GRADIENTS
SIGNIFICANTLY ON THURSDAY AND THURSDAY NIGHT. YET ANOTHER FRONT IS
DUE ABOUT SATURDAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY IN EFFECT FOR THE CASCADES ABOVE 1500
FT TODAY.
A WINTER STORM WATCH IS IN EFFECT FOR THE OLYMPIC RANGE ABOVE
3500 FEET FROM LATE TONIGHT THRU THU AFTERNOON.
WINTER STORM WATCH IN EFFECT FOR THE CASCADES ABOVE 4K FT
WED MORNING THRU THU AFTERNOON.
PZ...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS AND WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE REMAINING
WATERS.
GALE WATCH IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF
JUAN DE FUCA...NORTHERN INLAND WATERS...AND ADMIRALTY INLET.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:53 AM PST | Gale Warning | SEW | 36 hr | |
| Mar 8, 3:17 AM PST | Winter Storm Watch | SEW | 13 hr | |
| Mar 8, 2:41 PM PST | Small Craft Advisory | SEW | 33 hr |
Nearby
Winter Weather Advisories in Washington, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.